Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Glasgow, MT

July 1, 20124 counties in Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jul 1, 2012, 10:46 PM MDT for 4 counties in Montana. It was in force for 59 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 10:46 PM MDT (04:46 UTC)
Expired
Jul 1, 2012, 11:45 PM MDT
In force
59 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Garfield County, MT, McCone County, MT, Phillips County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 83 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:55 PM MDTTSTM WND GST 50Hinsdale, MTA LINE OF THUNDERSTORMS PRODUCED WIND GUSTS 45 TO 50 MPH.
Jul 1, 10:55 PM MDTTSTM WND GST 5914 Nnw Hell Creek Recre, MTWIND GUSTS MEASURED AT THE KING COULEE RAWS STATION.
Jul 1, 11:15 PM MDTHAIL 13 Nnw Duck Creek Fishin, MT
Jul 1, 11:20 PM MDTTSTM WND GST 65Glasgow, MTSTRONG WIND GUSTS OBSERVED WITH A LINE OF THUNDERSTORMS
Jul 1, 11:22 PM MDTTSTM WND DMGGlasgow, MTTWO SECTIONS OF A WOODEN FENCE WAS BLOWN OVER BY STRONG THUNDERSTORM WIND GUSTS.
Jul 1, 11:22 PM MDTTSTM WND GST 60Glasgow, MT
Jul 1, 11:26 PM MDTTSTM WND GST 60Glasgow, MTMEASURED AT THE GLASGOW AIRPORT.
Jul 1, 11:44 PM MDTHAIL 0.757 E Haxby, MTA HALF INCH OF RAIN ALSO FELL AS THE STORM CAME THROUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 4:04 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
2823 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS55 KGGW 020446
SVRGGW
MTC033-055-071-105-020545-
/O.NEW.KGGW.SV.W.0048.120702T0446Z-120702T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1046 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...
  SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA...
  WESTERN MCCONE COUNTY IN NORTHEAST MONTANA...

* UNTIL 1145 PM MDT.

* AT 1041 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 16 MILES SOUTH OF HINSDALE TO HELL CREEK REC AREA TO 18 MILES
  SOUTH OF JORDAN...OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF
  GLASGOW TO 21 MILES NORTH OF JORDAN TO 18 MILES SOUTH OF JORDAN...
  AND WERE MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  JORDAN...HELL CREEK REC AREA...HINSDALE...TAMPICO...COHAGEN...THE
  PINES REC AREA...GLASGOW...DUCK CREEK REC AREA...FORT PECK...SAINT
  MARIE...ROCK CREEK REC AREA...NASHUA...NELSON CREEK REC AREA...
  FLOWING WELLS REST AREA AND FRAZER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4700 10739 4838 10790 4847 10616 4782 10595
      4718 10607 4718 10609 4712 10608 4703 10610
TIME...MOT...LOC 0445Z 258DEG 43KT 4817 10707 4763 10693
          4709 10695


$$

GFF

WEATHER.GOV/GLASGOW
1 follow-up statement
596 
WWUS55 KGGW 020524
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1124 PM MDT SUN JUL 1 2012

MTC071-020533-
/O.CAN.KGGW.SV.W.0048.000000T0000Z-120702T0545Z/
PHILLIPS-
1124 PM MDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY
IS CANCELLED...

AT 1118 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEAST MONTANA.

LAT...LON 4704 10703 4841 10721 4847 10616 4782 10595
      4703 10610
TIME...MOT...LOC 0523Z 258DEG 43KT 4838 10654 4774 10628
          4728 10652

$$

MTC033-055-105-020545-
/O.CON.KGGW.SV.W.0048.000000T0000Z-120702T0545Z/
GARFIELD-MCCONE-VALLEY-
1124 PM MDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT
FOR CENTRAL VALLEY...WESTERN MCCONE AND EASTERN GARFIELD COUNTIES...

AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND QUARTER SIZED HAIL. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAINT MARIE TO HAXBY 
TO 12 MILES SOUTHWEST OF VAN NORMAN...OR ALONG A LINE EXTENDING FROM 
12 MILES NORTH OF GLASGOW TO 35 MILES SOUTH OF GLASGOW TO 15 MILES 
EAST OF JORDAN...AND MOVING EAST AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 NASHUA...VAN NORMAN...NELSON CREEK REC AREA...FRAZER AND FLOWING
 WELLS REST AREA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON FORT PECK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN GLASGOW. THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEAST MONTANA.

&&

LAT...LON 4704 10703 4841 10721 4847 10616 4782 10595
      4703 10610
TIME...MOT...LOC 0523Z 258DEG 43KT 4838 10654 4774 10628
          4728 10652

$$

GFF
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:20 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 1, 9:20 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
920 PM MDT SUN JUL 1 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY...

EVENING UPDATE.
MAIN FOCUS FOR THE UPDATE WAS ADAPTING THE POPS AND QPF FEILDS TO
THE RAPIDLY CHANGING MESOSCALE ENVIRONMENT. STORMS THAT WERE
ANTICPATRED TO FIRE ALONG THE EASTERN CWA HAVE STOPPED BUBBLING
FOR NOW. HOWEVER... A RATHER LARGE CLUSTER OF CELLS HAS GATHERED
TOGETHER IN A QUASI MCS OVER FERGUS COUNTY AS OF 9PM. THESE CELLS
ARE NOT ANTICIPATED BY SYNOPTIC OR MESOSCALE MODELS AND IF FULL
BLOWN MCS OCCURS IT COULD BECOME SELF SUSTAINING AND BE CAPABLE OF SOME
MARGINAL TO WEAK SEVERE. REMAINING MID LEVEL CAPE STILL EXISTS AS
IT WAS NOT WORKED OVER BY STRONG CELL FROM EARLIER... BUT
DEWPOINTS ACROSS THE REGION ARE SHOWING A GENERAL LACK OF MOISTURE
COMPARED TO WHAT MODEL GUIDANCE THINKS. SO THIS COMPLEX COULD
STILL FALL APART AS WELL. THEREFORE HAVE RAISED POPS ACROSS THE
WESTERN PORTIONS OF THE CWA TO ACCOUNT FOR THIS INCOMING STORM
COMPLEX BUT NOT TO CONFIDENT AS TO HOW LONG IT WILL LAST. GAH

PREVIOUS SHORT TERM DISCUSSION...
AN ENERGETIC SHORTWAVE TROUGH SWINGS NORTHEAST THROUGH MONTANA
SENDING A COLD FRONT INTO UNSTABLE AIR. THE INSTABILITY WILL BE
SUPPORTED BY A SURFACE TROUGH AND VERY WARMING AIR ADVECTING INTO
NORTHEAST MONTANA. MODERATE TO STRONG CONVECTION PARAMETERS WILL
SUPPORT STRONG THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING.
SPC HAS PLACE THE ENTIRE CWA WITHIN THEIR CONVECTIVE OUTLOOK FOR
SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALTHOUGH MODELS CONTINUE TO
HAVE DIFFERENT IDEAS AS TO RAIN SHOWER AND THUNDERSTORM INTENSITY
TIMING AND LOCATION...INCREASED POPS FOR THIS EVENING FOR THE
POSSIBILITY OF ORGANIZED SUPER CELLS. MODEL PRECIPITABLE WATER IS
AROUND 1 INCH BASED ON A 19Z SPECIAL SOUNDING CONDUCTED HERE. THIS
COULD BE A BIG ISSUE FOR FLASH FLOODING AS SOME STORMS MAY BE ABLE
TO BACK BUILD OR FORM AND MOVE OVER THE SAME AREAS A FEW TIMES.
STORMS ARE PROJECTED TO LEAVE THE CWA DURING THE EARLY MORNING
HOURS WITH A SLIGHTLY COOLER AIR AND A RETURN TO SOUTHWEST FLOW BY
MID MORNING.

THE STRONG EASTERLY WINDS TODAY PROMPTED THE ISSUANCE OF A WIND
ADVISORY FOR FORT PECK LAKE. WIND SHOULD DIMINISH AROUND 03Z TO
ALLOW THE NPW TO EXPIRE.

MONDAY THROUGH TUESDAY...STARTING WITH DRIER SOUTHWEST FLOW
MONDAY TRANSITIONING TO A RIDGE OVERNIGHT AND THEN BREAKING DOWN
AGAIN WITH A HEAT SPIKE AND POTENTIALLY SEVERE THUNDERSTORMS BY
TUESDAY AFTERNOON. DID ADD SOME POPS TO MONDAY NIGHT AND TUESDAY
MORNING BASE ON MODELS FINDING OVERRUNNING MOISTURE OVER A
TEMPERATURE BOUNDARY. SCT

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
PERSISTENT SOUTHWEST FLOW ALOFT WILL CONTINUE INTO MONTANA WITH
RIDGE OVER THE CENTRAL STATES AND TROF OVER THE PACIFIC NORTHWEST.
THIS WILL KEEP TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH NEXT WEEKEND.

MODELS CONTINUE TO INDICATE STRONG SHORTWAVE LIFTING INTO CENTRAL
SASKATCHEWAN AND PUSHING COLD FRONT ACROSS MONTANA ON TUESDAY
NIGHT WITH THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONT. VERY
DRY AIR INTRUDES INTO THE STATE BEHIND THE FRONT FOR WEDNESDAY BUT
BY LATER IN THE WEEK LOW LEVEL MOISTURE IS EXPECTED TO RETURN.
MODELS NOT INDICATING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING
THROUGH THE FLOW BUT AS LOW LEVEL MOISTURE INCREASED...SO WILL
INSTABILITY...LEADING TO SOME POTENTIAL FOR THUNDERSTORMS AGAIN
INTO NEXT WEEKEND. EBERT

&&

.AVIATION...
MAINLY VFR.

THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT AND
SHOULD EITHER EXIT OR CALM AROUND MIDNIGHT. GUSTY/ERRATIC WINDS
COULD BE POSSIBLE NEAR TERMINALS WITH PASSING CELLS.

WINDS WILL TRANSITION TO THE NORTH AROUND 5 TO 15 KTS TONIGHT THEN
BACK TO THE NORTHEAST DURING THE AFTERNOON. GAH

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 1, 9:14 PM MDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
914 PM MDT SUN JUL 1 2012

MTZ016>027-059>062-021100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
914 PM MDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A DISTURBANCE WILL MOVE THROUGH THE REGION THIS EVENING AND
SHOULD GENERATE THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE
WITH LARGE HAIL...STRONG WINDS...AND POTENTIAL FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND
THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 1, 7:49 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
749 PM MDT SUN JUL 1 2012

MTZ025-020245-
DAWSON-
749 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL DAWSON COUNTY IN NORTHEAST MONTANA...

UNTIL 845 PM MDT.

AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF RICHEY TO 12 MILES SOUTHWEST OF LINDSAY...AND MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
   LINDSAY...
   BLOOMFIELD...
   GLENDIVE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4708 10464 4700 10532 4718 10533 4719 10540
      4752 10539 4759 10463
TIME...MOT...LOC 0149Z 253DEG 28KT 4747 10519 4710 10527

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 1, 9:04 PM MDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
904 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     4 NE HODGES             47.02N 104.33W
07/01/2012  M55 MPH          WIBAUX             MT   MESONET

&&

BB
Special weather statement, Jul 1, 9:14 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
914 PM MDT SUN JUL 1 2012

MTZ021-020415-
PETROLEUM-
914 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  PETROLEUM COUNTY IN NORTHEAST MONTANA...

UNTIL 1015 PM MDT.

AT 912 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF ROY
TO 10 MILES SOUTHWEST OF FLATWILLOW...AND MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
   FLATWILLOW...
   WINNETT...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4727 10872 4727 10860 4731 10859 4732 10832
      4757 10831 4757 10799 4689 10794 4675 10788
      4675 10863 4709 10861 4710 10874
TIME...MOT...LOC 0314Z 258DEG 38KT 4733 10868 4677 10857

GFF
WEATHER.GOV/GLASGOW
Special weather statement, Jul 1, 9:19 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
919 PM MDT SUN JUL 1 2012

MTZ016-060-020415-
PHILLIPS-
919 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA...

UNTIL 1015 PM MDT.

AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ZORTMAN...MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
   ZORTMAN...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4793 10875 4792 10864 4796 10863 4798 10855
      4798 10844 4802 10844 4812 10805 4758 10785
      4759 10805 4760 10806 4759 10808 4762 10868
      4765 10872 4764 10877 4766 10879 4790 10887
TIME...MOT...LOC 0320Z 242DEG 33KT 4776 10867

GFF
WEATHER.GOV/GLASGOW
Special weather statement, Jul 1, 10:14 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 PM MDT SUN JUL 1 2012

MTZ061-020500-
VALLEY-
1014 PM MDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN VALLEY COUNTY IN NORTHEAST MONTANA...

UNTIL 1100 PM MDT.

AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES WEST OF OPHEIM...MOVING NORTHEAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF NORTHERN VALLEY COUNTY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4899 10637 4889 10639 4880 10717 4899 10718
TIME...MOT...LOC 0414Z 244DEG 32KT 4893 10698

GFF
WEATHER.GOV/GLASGOW
Local storm report, Jul 1, 10:42 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1042 PM MDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     TSTM WND GST     8 W U L BEND            47.49N 108.05W
07/01/2012  M59 MPH          PETROLEUM          MT   MESONET

&&

BB

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:02 PM MDTSpecial Weather StatementGGWRoosevelt58 min
Jul 1, 7:13 PM MDTSpecial Weather StatementGGWMcCone47 min
Jul 1, 7:49 PM MDTSpecial Weather StatementGGWDawson56 min
Jul 1, 9:14 PM MDTSpecial Weather StatementGGWPetroleum61 min
Jul 1, 9:19 PM MDTSpecial Weather StatementGGWPhillips56 min
Jul 1, 10:14 PM MDTSpecial Weather StatementGGW46 min
Jul 1, 11:40 PM MDTSevere Thunderstorm WarningGGWDaniels, Garfield, McCone, Roosevelt, Valley65 min
Jul 2, 12:43 AM MDTSevere Thunderstorm WarningGGWDaniels, McCone, Roosevelt, Sheridan, Valley62 min
Jul 2, 1:46 AM MDTSpecial Weather StatementGGWSheridan29 min
Jul 2, 1:50 AM MDTSpecial Weather StatementGGWWibaux40 min
Jul 2, 2:35 PM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley37 hr
Jul 2, 3:05 PM MDTFire Weather WatchGGWDawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.